Alert archive / North Carolina / Flash Flood Warnings in 2023

Flash Flood Warning 19, NWS Raleigh, NC

July 9, 20234 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 9, 2023, 12:24 PM EDT for 4 counties in North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2023, 12:24 PM EDT (16:24 UTC)
Expired
Jul 9, 2023, 3:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Alamance County, NC, Chatham County, NC, Guilford County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 107 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2023-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2023-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
712 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

793 
WGUS52 KRAH 091624
FFWRAH
NCC001-037-081-151-091900-
/O.NEW.KRAH.FF.W.0019.230709T1624Z-230709T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1224 PM EDT Sun Jul 9 2023

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Alamance County in central North Carolina...
  Northwestern Chatham County in central North Carolina...
  Guilford County in central North Carolina...
  Randolph County in central North Carolina...

* Until 300 PM EDT.

* At 1224 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2 inches of rain have 
  fallen. The expected rainfall rate is 2 inches in 1 hour. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Greensboro, High Point, Burlington, Asheboro, Graham, Randleman, 
  Siler City, North Carolina Zoo, Mebane, McLeansville, Elon, 
  Archdale, Summerfield, Trinity, Gibsonville, Pleasant Garden, 
  Jamestown, Liberty, Haw River and Ramseur.

This includes the following flood prone locations...
South Buffalo near Holden Rd and I-40, Horsepen Creek near Old 
Battleground Rd, Latham Park near North Buffalo Creek, Wendover Ave 
near Latham Park, Brush Creek at Muirfield Rd, Muddy Creek at 
Bessemer Ave near US-29, North Church Street near East Cone Blvd and 
West Fork Deep River near NC-68 and Rivermeade Dr.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3598 8004 3625 7985 3624 7926 3591 7926
      3585 7924 3565 7931 3557 8006

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2 INCHES IN 1 HOUR

$$

10
2 follow-up statements
359 
WGUS72 KRAH 091742
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
142 PM EDT Sun Jul 9 2023

NCC001-037-081-151-091900-
/O.CON.KRAH.FF.W.0019.000000T0000Z-230709T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Chatham NC-Guilford NC-Randolph NC-
142 PM EDT Sun Jul 9 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM EDT THIS 
AFTERNOON FOR ALAMANCE, NORTHWESTERN CHATHAM, GUILFORD AND 
NORTHEASTERN RANDOLPH COUNTIES...

At 142 PM EDT, Doppler radar indicated ongoing light rain where 
thunderstorms produced heavy rain. Between 1 and 3 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Greensboro, High Point, Burlington, Graham, Randleman, Siler City, 
  Mebane, Elon, McLeansville, Archdale, Summerfield, Gibsonville, 
  Pleasant Garden, Jamestown, Liberty, Haw River, Ramseur, 
  Franklinville, Swepsonville and Alamance.

This includes the following streams and drainages...
  Lick Creek, Cane Creek, Brush Creek, North Buffalo Creek, Muddy 
  Creek, Reedy Fork, Horsepen Creek, East Fork Deep River, and 
  Buffalo Creek

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3598 8004 3625 7985 3624 7926 3591 7926
      3585 7924 3565 7931 3569 7955 3592 8004

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
213 
WGUS72 KRAH 091851
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
251 PM EDT Sun Jul 9 2023

NCC001-037-081-151-091901-
/O.EXP.KRAH.FF.W.0019.000000T0000Z-230709T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Chatham NC-Guilford NC-Randolph NC-
251 PM EDT Sun Jul 9 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM EDT THIS AFTERNOON FOR 
ALAMANCE, NORTHWESTERN CHATHAM, GUILFORD AND NORTHEASTERN RANDOLPH 
COUNTIES...

The heavy rain has ended and flood waters are receding. Flooding is 
no longer expected to pose a threat. However, area creeks and stream 
may still be running high. Please continue to heed remaining road 
closures.

LAT...LON 3598 8004 3625 7985 3624 7926 3591 7926
      3585 7924 3565 7931 3569 7955 3592 8004

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:12 AM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 9, 9:12 AM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
912 AM EDT Sun Jul 9 2023

.SYNOPSIS...
A series of upper troughs will move across the Carolinas today and
Monday.  The first one will result in a line of strong thunderstorms
crossing central North Carolina today.  The second one will push a
cold front through the area on Monday.  High pressure will move into
our area for Tuesday and Wednesday.

&&

.NEAR TERM /TODAY THROUGH TONIGHT/...
As of 912 AM Sunday...

Water vapor/radar imagery this morning depicted an area of
showers/thunderstorms over the NC foothills/Blue Ridge mountains.
This activity is associated with a shortwave perturbation poised to
move across NC/VA over the next several hours. While considerable
cloud cover was evident over our area this morning, we are starting
to see some clearing out ahead of this feature. As such, as this
upper wave moves eastward, still expecting enough destablization to
aid in thunderstorm intensification with any cells that push through
our area today.

Latest high-res guidance has been pretty consistent in moving
convection into the Triad region between ~16 to 18Z, the Triangle
~19 to 21Z, and the Coastal Plain ~20 to 23Z. Given how early this
activity is expected to reach our western zones, think the severe
threat there is less so there compared to locations east of US-1.
Bulk layer shear of ~25 to 35 kts will accompany the progressing
short wave which could help to promote a few strong to severe storms
along and east of US-1. Soundings suggest uni-lateral profiles with
height which would indicate a primarily damaging wind gust threat
with any stronger cells today. Otherwise, cells should be moving
relatively fast enough to preclude a widespread flash flooding
threat. However, given the presence of high PWAT (~1.75 inches) and
somewhat north-south storm motion vectors (conducive to some
training), any stronger cells could produce heavy downpours which
could lead to isolated instances of flash flooding especially in
urban areas.

The initial band of convection should push east of our area by late
afternoon/early evening. A trailing cool front and an additional
short wave (currently over OK) will then push through our area
overnight.  Lingering MUCAPE along the boundary could promote
additional scattered rounds of showers/storms overnight, but the
overall severe threat should be limited with this activity. However,
depending on how much QPF is realized today, there could continue to
be an isolated threat for flash flooding in urban areas through
Monday morning.

Temps today will range between the lower 80s northwest to around 90
across our far southeast zones. Overnight lows in the lower 70s.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 330 AM Sunday...

The s/w trough and assoc sfc cold front moving across central NC
late tonight and early Monday morning will cross our Coastal Plain
counties during the late-morning Monday then exit to our east Monday
afternoon. Will need to keep low-end PoPs in our grids through at
least early afternoon or until the trough axis moves through.
However, with most of the models showing good subsidence and drying
behind the trough, we should see quick clearing tomorrow afternoon
from west to east. This late-day clearing will result in a somewhat
atypical geographical summertime high temperature profile, with the
warmest readings (mid-upper 80s for highs) across our Triad zones
with coolest readings east (low-mid 80s) due to prolonged cloudiness
and later clearing.

Dwpts will quickly fall behind the front Monday afternoon, reaching
the mid-upper 50s (west) to lower 60s (east) by sunset.  Lower dwpts
coupled with mainly clear and calm night will set us up for a more
comfortable night of relatively cooler readings.  Lows early Tuesday
morning will bottom out in the low-mid 60s...coolest across our
Triad and northern zones.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 330 AM Sunday...

The extended forecast begins with the first mostly dry pattern
compared to the past couple of weeks. The main synoptic cold front
will be well through central NC by Tuesday morning arcing back into
southern SC and central GA. Aloft, shortwave ridging in the the wake
of the departing deepening upper trough will lead to steady H5
height rises through Wednesday night. A weak transient surface high
pressure will progress over the area before pushing off the coast
late Wednesday along with PWAT values falling to 1-1.5 inches will
result in a mostly dry forecast. Some isolated showers can't be
completely ruled out over the Coastal Plain forced along the sea-
breeze and weak MLCAPE values (around 500 J/kg) during the afternoon
hours. However, point sounding highlight a stout 700mb subsidence
inversion and abundant dry air aloft, even along the coast, which
will both work to inhibit any deep convection fairly substantially.
Highs quickly rebound back into the low/mid 90s with lows
temperatures coolest Tuesday night into Wednesday morning with
low/mid 60s possible in the coolest spots and mid/upper 60s expected
in urban areas.

From Thursday onward, the upper level pattern remains persistent as
the sub-tropical high over the Desert Southwest shifts east and
elongates over the GOM states as the broad and deep closed-low over
northern portions of Canada sinks south into western Ontario by
Saturday. The main forecast concern will be the increasing
temperatures and the heat related effects heading into the weekend.
As the sub-tropical high begins to nose into our area due to down
stream amplification over the eastern CONUS, 500mb heights rise to
590-593dam and 850mb temps rise to 20-22C by the weekend based on
the grand-ensemble mean (combination of all GEFS, EPS, and CMCE
ensemble members). Additionally, ensemble guidance is highlighting
probabilities of greater than 95 degrees 30-40% on Friday and 40-50%
on Saturday, with probabilities of 100 degrees or higher around 5-
15% for Saturday (greatest probabilities across the Sandhills and
southern Piedmont). There are still quite a few forecast wrinkles
that need to be ironed out between now and then, but confidence is
increasing for temperatures to rise into the mid/upper 90s by next
weekend given the signals in ensemble guidance. There will also be a
threat for showers/storms each afternoon with the return of the hot
and humid airmass and perturbed westerly flow directed into the
southern Mid-Atlantic.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
As of 632 AM Sunday...

Through 12Z Monday:  Scattered patches of LIFR fog are occurring
attm across parts of central NC attm.  Look for this to continue for
a while longer, but should begin to quickly burn off after sunrise
given the very thin/shallow nature of the fog/stratus.  Later this
morning, scattered showers/tstms are expected to move from western
NC into and across central NC, first in the Triad region (KINT/KGSO)
between 16-18Z, then across the KRDU area between 18-21Z, and
finally KRWI and KFAY between 20-23Z. IFR conditions and brief gusty
sfc winds are expected in and near the tstm activity. Flt conditions
will improve after 00Z Monday, however that may be short-lived as a
secondary area of showers may begin crossing central NC around 06Z
Monday.

After 12Z Monday:  A band of showers will move across central NC
between 06-18Z Monday as the upper trough axis and sfc cold front
move across the region.  Then after the passage of the trough, drier
air will move into the area with mostly VFR conditions from mid-day
Monday through the mid-week period.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...np
NEAR TERM...Luchetti
SHORT TERM...np
LONG TERM...Swiggett
AVIATION...np
Hazardous weather outlook, Jul 9, 12:05 PM EDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1205 PM EDT Sun Jul 9 2023

NCZ007>011-022>028-038>043-073>078-083>086-088-089-101615-
Person-Granville-Vance-Warren-Halifax-Guilford-Alamance-Orange-
Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
1205 PM EDT Sun Jul 9 2023

...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered strong to severe thunderstorms are expected to continue
this afternoon, the strongest of which may contain locally damaging
wind gusts, torrential downpours capable of flooding, and small hail.
The storms will transition from over the western Piedmont and Triad
to east across the rest of central North Carolina through the late
afternoon or early evening hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 9, 9:58 AM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
958 AM EDT Sun Jul 9 2023

NCZ021-091430-
Forsyth NC-
958 AM EDT Sun Jul 9 2023

...A strong thunderstorm will impact portions of northern Forsyth
County through 1030 AM EDT...

At 957 AM EDT, Doppler radar was tracking a strong thunderstorm over
Nebo, or near East Bend, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail and heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rural Hall, Donnaha, Stanleyville, Belews Creek and Belews Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3626 8004 3622 8004 3615 8044 3619 8044
      3621 8045 3622 8043 3624 8045 3626 8045
TIME...MOT...LOC 1357Z 256DEG 22KT 3622 8060

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

CA
Special weather statement, Jul 9, 10:21 AM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1021 AM EDT Sun Jul 9 2023

NCZ021-091445-
Forsyth NC-
1021 AM EDT Sun Jul 9 2023

...A strong thunderstorm will impact portions of Forsyth County
through 1045 AM EDT...

At 1021 AM EDT, Doppler radar was tracking a strong thunderstorm over
Enon, or near East Bend, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail and heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Winston-Salem, Kernersville, Clemmons, Bermuda Run, Huntsville,
Lewisville, Walkertown, Pfafftown and Sedge Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3611 8050 3612 8046 3614 8044 3621 8004
      3601 8005 3603 8014 3603 8021 3600 8022
      3600 8032 3598 8037 3598 8041 3601 8042
      3603 8045 3606 8046 3606 8047 3604 8049
      3606 8051 3609 8052
TIME...MOT...LOC 1421Z 264DEG 31KT 3612 8048

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CA
Special weather statement, Jul 9, 10:48 AM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1048 AM EDT Sun Jul 9 2023

NCZ021-022-091530-
Guilford NC-Forsyth NC-
1048 AM EDT Sun Jul 9 2023

...A strong thunderstorm will impact portions of Forsyth and northern
Guilford Counties through 1130 AM EDT...

At 1048 AM EDT, Doppler radar was tracking a strong thunderstorm over
Winston-Salem, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greensboro, Winston-Salem, Kernersville, Clemmons, Bermuda Run,
Lewisville, Summerfield, Stokesdale, Walkertown and Rural Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3612 8046 3614 8044 3620 8044 3626 8030
      3625 7979 3617 7964 3602 8014 3603 8021
      3600 8022 3599 8024 3600 8032 3597 8039
      3598 8041 3601 8042 3603 8044 3611 8049
TIME...MOT...LOC 1448Z 253DEG 27KT 3613 8029

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CA
Local storm report, Jul 9, 10:57 AM EDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1057 AM EDT Sun Jul 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     Tstm Wnd Dmg     2 SSE Donnaha           36.20N 80.41W
07/09/2023                   Forsyth            NC   911 Call Center

            Tree reported down on 8900 block of Reynolda
            Road.

&&

NTL
Special weather statement, Jul 9, 11:15 AM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1115 AM EDT Sun Jul 9 2023

NCZ038-091600-
Davidson NC-
1115 AM EDT Sun Jul 9 2023

...A strong thunderstorm will impact portions of northern Davidson
County through NOON EDT...

At 1115 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Mocksville, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
High Point, Lexington, Thomasville, Welcome and Arcadia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3584 8048 3583 8046 3583 8043 3585 8042
      3585 8039 3587 8039 3588 8042 3589 8041
      3589 8037 3596 8038 3597 8040 3598 8036
      3600 8022 3601 8021 3602 8012 3601 8004
      3580 8005 3579 8005 3577 8045 3583 8049
TIME...MOT...LOC 1515Z 268DEG 37KT 3587 8041

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CA
Local storm report, Jul 9, 12:18 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1218 PM EDT Sun Jul 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     Tstm Wnd Dmg     1 N Greensboro          36.09N 79.83W
07/09/2023                   Guilford           NC   Trained Spotter

            Multiple large trees blocking road at
            intersection of Onslow Dr. and Northampton
            Dr.

&&

NTL

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:43 PM EDTSpecial Weather StatementRAHWayne62 min
Jul 8, 8:47 PM EDTAreal Flood AdvisoryRAHHalifax118 min
Jul 8, 9:34 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson56 min
Jul 9, 9:58 AM EDTSpecial Weather StatementRAHForsyth32 min
Jul 9, 10:11 AM EDTSevere Thunderstorm WarningRAHForsyth49 min
Jul 9, 10:21 AM EDTSpecial Weather StatementRAHForsyth24 min
Jul 9, 10:48 AM EDTSpecial Weather StatementRAHForsyth42 min
Jul 9, 11:01 AM EDTSevere Thunderstorm WarningRAHForsyth, Guilford44 min
Jul 9, 11:11 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford49 min
Jul 9, 11:15 AM EDTSpecial Weather StatementRAHDavidson45 min
Jul 9, 11:23 AM EDTSevere Thunderstorm WarningRAHDavidson37 min
Jul 9, 11:47 AM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Davidson, Guilford, Orange, Randolph43 min
Jul 9, 11:57 AM EDTTornado WarningRAHAlamance, Guilford23 min
Jul 9, 12:04 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford, Randolph20 min
Jul 9, 12:31 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Davidson, Durham, Granville, Lee and 5 more44 min
Jul 9, 12:58 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange, Person2 hr
Jul 9, 1:12 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Harnett, Lee and 4 more48 min
Jul 9, 1:18 PM EDTFlash Flood Warning Considerable damage threatRAHDurham, Orange102 min
Jul 9, 1:19 PM EDTSpecial Weather StatementRAHHoke, Montgomery, Moore, Richmond56 min
Jul 9, 1:38 PM EDTFlash Flood Warning Considerable damage threatRAHChatham, Harnett, Wake2 hr
Jul 9, 1:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Franklin, Granville, Harnett, Johnston, Sampson and 3 more35 min
Jul 9, 2:01 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston97 min
Jul 9, 2:03 PM EDTAreal Flood AdvisoryRAHFranklin, Granville, Vance108 min
Jul 9, 2:24 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Johnston, Nash, Sampson and 4 more51 min
Jul 9, 2:41 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Sampson, Scotland64 min
Jul 9, 2:43 PM EDTAreal Flood AdvisoryRAHCumberland, Johnston, Sampson, Wayne111 min
Jul 9, 3:00 PM EDTSevere Thunderstorm WarningRAHCumberland, Edgecombe, Halifax, Johnston, Nash, Sampson and 3 more45 min
Jul 9, 3:45 PM EDTSevere Thunderstorm WarningRAHSampson15 min
Jul 9, 7:31 PM EDTSpecial Weather StatementRAHDavidson44 min

Nearby

Flash Flood Warnings in North Carolina, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.